MAUDE Adverse Event Report: ZIMMER BIOMET, INC. COMPR 3-IN-1 IMPACTOR; EXTREMITY INSTRUMENT

ZIMMER BIOMET, INC. COMPR 3-IN-1 IMPACTOR; EXTREMITY INSTRUMENT
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the impactor fractured during surgery.Attempts have been made and there is no further information at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual examination of the returned product identified the impactor shows signs of previous use.The handle of the device has some scratches and gouges.The strike plate is also gouged and the black impactor tip is fractured.There is epoxy residue on the inside threads of the black poly impactor tip.Product information verified from etch.Review of the device history record(s) identified no deviations or anomalies during manufacturing.The root cause of the reported issue is attributed to use error.Per the comprehensive reverse shoulder system surgical technique, impactor part 110028055 should be used to impact the comprehensive humeral bearing into the comprehensive humeral tray.Per the associated ifu, ¿where used uniquely for a particular implant system, consult that system¿s labeling for the detailed indications, contraindications, performance characteristics, and expected clinical benefit for the devices.¿ while it's unknown which implant was being impacted while this device fractured, the reported impactor is not compatible with any of the comprehensive reverse shoulder implants or tm reverse shoulder implants that were reported in the per; therefore, the reported event is due to user not following instructions.The reported event is confirmed from product return and the implanted products reported in the per.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
COMPR 3-IN-1 IMPACTOR
Common Device Name
EXTREMITY INSTRUMENT
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21080820
Report Number0001825034-2025-00045
Device Sequence Number17850517
Product Code KWS
UDI-Device Identifier00887868469978
UDI-Public(01)00887868469978(11)210823(10)459790
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K193373
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number110028055
Device Lot Number459790
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/23/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2024
Supplement Date Received by Manufacturer04/25/2025
Initial Report FDA Received Date01/06/2025
Supplement Report FDA Received Date05/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/23/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown